Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 15, 2011, 7:32 PM EDT for Bracken County, Mason County, Robertson County, Kentucky. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 15, 2011, 9:10 PM EDT
- In force
- 98 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Mason County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WGUS51 KILN 152332
FFWILN
KYC023-161-201-160230-
/O.NEW.KILN.FF.W.0034.110715T2332Z-110716T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT FRI JUL 15 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
SOUTHERN MASON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 1030 PM EDT.
* AT 722 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED UP TO TWO
INCHES OF RAINFALL OVER SOUTHERN MASON AND NORTHERN ROBERTSON
COUNTIES.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
TWO INCHES POSSIBLE THROUGH 1030 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAYSVILLE AND
WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.
&&
LAT...LON 3846 8388 3848 8392 3847 8396 3849 8409
3864 8406 3864 8373 3847 8381 3845 8385
$$1 follow-up statement
314
WGUS71 KILN 160110
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT FRI JUL 15 2011
KYC023-161-201-160120-
/O.CAN.KILN.FF.W.0034.000000T0000Z-110716T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON KY-ROBERTSON KY-BRACKEN KY-
910 PM EDT FRI JUL 15 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN BRACKEN...
ROBERTSON AND SOUTHERN MASON COUNTIES HAS BEEN CANCELLED...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3846 8388 3848 8392 3847 8396 3849 8409
3864 8406 3864 8373 3847 8381 3845 8385
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:42 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 3:42 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 342 PM EDT FRI JUL 15 2011 .SYNOPSIS... AN INCREASING WARM AND MOIST AIRMASS WILL GRADUALLY OVERSPREAD THE REGION THROUGH THE WEEKEND. THIS WILL LEAD TO A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AN INVERTED LOW LEVEL TROF AXIS IS NOSING UP INTO THE REGION THIS AFTERNOON. THIS HAS ALLOWED FOR SOME CU DEVELOPMENT ACROSS OUR SOUTHEAST...BUT SO FAR ANY PCPN HAS REMAINED OFF TO OUR SOUTH. HOWEVER...SURFACE BASED CAPES HAVE BEEN SLOWLY INCREASING WITHIN THE TROF AXIS AND ARE NOW UP INTO THE 500-1000 J/KG RANGE ACROSS PARTS OF OUR SOUTHEAST. AS A RESULT...WILL HANG ON TO A SLIGHT CHANCE OF THUNDERSTORMS INTO THE EARLY EVENING HOURS. ANY ACTIVITY WILL BE PRIMARILY DIURNALLY DRIVEN SO WILL TAPER BACK POPS OVERNIGHT. WOULD ALSO EXPECT TO SEE CU DISSIPATE THIS EVENING LEAVING MAINLY CLEAR SKIES OVERNIGHT ACROSS MUCH OF THE AREA. THIS SHOULD LEAD TO ANOTHER NIGHT OF GOOD RADIATIONAL COOLING WITH OVERNIGHT LOWS IN THE LOW TO MID 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE INVERTED TROUGH WILL WASH OUT ACROSS THE AREA BY SATURDAY WITH SURFACE RIDGING SETTING UP THROUGH THE REMAINDER OF THE WEEKEND. THIS WILL ALLOW THE LOW LEVEL FLOW TO SLOWLY SWING AROUND TO THE SOUTH AND SOUTHWEST. AS IT DOES...LOW LEVEL MOISTURE WILL GRADUALLY SPREAD UP INTO THE AREA...LEADING TO INCREASING INSTABILITIES SATURDAY AFTERNOON TO SUNDAY AFTERNOON. FORCING IS WEAK...BUT IT DOES LOOK LIKE SOME WEAK ENERGY ALOFT MAY DROP DOWN FROM THE NORTHWEST FROM TIME TO TIME. WILL THEREFORE CONTINUE WITH LOW CHANCE POPS EACH DAY...PRIMARILY IN THE AFTERNOON AND EVENING. LOW LEVEL THERMAL PROFILES GRADUALLY INCREASE THROUGH THE SHORT TERM PERIOD AND THIS SHOULD ALLOW FOR A DEGREE OR TWO WARM UP EACH OF THE NEXT TWO DAYS. && .LONG TERM /MONDAY THROUGH FRIDAY/... A LARGE...DEEP ANTICYCLONE WILL BE CENTERED ACROSS THE CENTRAL PLAINS ON MONDAY AND TUESDAY. THE OHIO VALLEY WILL BE UNDER THE INFLUENCE OF THE NORTHEASTERN PERIPHERY OF THE RIDGE. ON MONDAY...TEMPERATURES WILL BE WELL ABOVE NORMAL...INTO THE LOW TO MIDDLE 90S ACROSS THE MAJORITY OF THE FORECAST AREA. ABUNDANT MOISTURE WILL ALSO BE IN PLACE ON MONDAY AND TUESDAY. AS AN APPROACHING FRONTAL BOUNDARY REACHES THE AREA LATE MONDAY INTO TUESDAY...ENOUGH LIFT WILL OCCUR TO PRODUCE CONVECTION ACROSS THE FORECAST AREA. HAVE INTRODUCED CHANCE POPS MONDAY EVENING AND THE FIRST HALF OF THE DAY ON TUESDAY. MODELS ARE COMING INTO AGREEMENT ON A CONVECTIVE EVENT DURING THIS TIME PERIOD...ALTHOUGH TIMING IS STILL IN QUESTION. IF CONVECTION IS STILL IN THE AREA THROUGH MIDDAY TUESDAY...MAX TEMPERATURES WILL BE LESS THAN CURRENTLY FORECAST. THE RIDGE CENTERED OVER THE PLAINS IN THE EARLY WEEK WILL SLOWLY SLIDE EASTWARD WEDNESDAY AND THURSDAY. THIS SHOULD PREVENT ANY CONVECTION OTHER THAN ISOLATED DIURNAL POP UP THUNDERSTORMS IN THE AFTERNOON BOTH DAYS. WITH THE RIDGE CENTER IN CLOSER PROXIMITY TO THE OHIO VALLEY...TEMPERATURES WILL CLIMB INTO THE MIDDLE 90S IN MANY LOCATIONS. FOR THE ENTIRE MONDAY THROUGH THURSDAY PERIOD...IT APPEARS THAT THE COMBINATION OF HIGH TEMPERATURES IN THE 90S...AND DEWPOINTS IN THE LOW TO MIDDLE 70S...WILL PRODUCE HEAT INDEX VALUES NEAR OR ABOVE 100 DEGREES EACH AFTERNOON. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... MID/UPR LEVEL RIDGE TO BUILD OVER THE CENTRAL PLAINS TODAY. THIS PLACES OHIO VALLEY IN NW FLOW. A SFC INVERTED TROF OVER ERN KY WAS HELPING TO FOCUS SHOWER/THUNDERSTORM DEVELOPMENT TO OUR SE. THIS INVERTED TROF TO WORK A LITTLE TO THE N AND W THRU THE REMAINDER OF THE DAY TOWARD EXTREME SE OHIO BY 00Z AND THEN OVER THE TAF SITES LATE TONIGHT AND SAT. EXPECT SOME DEBRIS CLOUDS AND FEW TO SCTD CUMULUS DEVELOPMENT THRU THE AFTN. WITH LIGHT WINDS AND FEW CLOUDS AND INCREASING LOW LEVEL MOISTURE...EXPECT FOG VSBY RESTRICTIONS TO DEVELOP OVERNIGHT. HAVE LIMITED RESTRICTIONS TO MVFR CAT EXCEPT FOR KLUK WHERE FAVORABLE SE LOW LEVEL FLOW SHUD ALLOW VSBYS TO DROP INTO LIFR CAT. MARGINAL INSTBY DEVELOPS ON SAT BUT CONVERGENCE FROM SFC TROF WEAKENS. LOOKS LIKE THUNDERSTORM CHANCES WL HOLD OFF UNTIL SAT AFTN... AND THEREFORE HAVE LIMITED ANY MENTION OF PRECIP TO VCSH AND CB IN THE 30 HR KCVG TAF SITE AFTER 18Z. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...LATTO AVIATION...AR
Hazardous weather outlook, Jul 15, 5:13 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT FRI JUL 15 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 513 AM EDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WARMER AIRMASS WILL GRADUALLY BUILD BACK INTO THE REGION OVER THE WEEKEND AND INTO NEXT WEEK. THIS WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE HEAT INDICES NEAR 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:07 PM EDT | Areal Flood Advisory | ILN | Mason, Robertson | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.